| Model Number |
188362031 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure upon attempting to contour the top tabs of the oc plate, the surgeons assistant severed the top tab completely off on three separate plates.All three plates appeared to break at the bend zone, two were removed from the field and sent to be cleaned, one remains in the patient under the surgeons clinical decision to use it.Fragments were generated and easily removed.Surgeon advised not to use the compromised plates, also reminded of the on label indications.The plate broke as it was being bent on the mayo stand and the fragment that broke off was removed.There was a surgical delay of unknown minutes.Patient status is unknown.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This report is for one (1) mountaineer oct spinal system occipital plate 3.5 31mm.This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.